Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
130 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes cold feeling in an elderly person after starting Prolia?

Answered by
Dr.
Dr. Noble Zachariah

Internal Medicine Specialist

Practicing since :1974

Answered : 2273 Questions

default
Posted on Wed, 8 Jun 2016 in Medicines and Side Effects
Question: I am 71 years old male and I have been feeling so cold for the last several months. My doctor checked my thyroid function and results were normal. I have had my prostate removed and my urologist keeps check on my PSA. I just started Prolia for my bones, but have had coldness before several months before this. To warm up I get in the bed under overs or in a hot shower. Any answers?
doctor
Answered by Dr. Noble Zachariah 4 hours later
Brief Answer:
Likely to be due to reduced skin blood flow.

Detailed Answer:
Hello,
Welcome and thanks for your query.
Since you had the cold feeling before starting Prolia, a side effect of prolia is excluded.
One feels cold when the blood flow to the skin is decreased as in the case of hypothyroidism which is excluded in you. Diabetes and high cholesterol abnormalities may affect blood vessels . As we grow older the blood flow may decrease.
Wearing warm clothes may help. Ginkgo bilbao a herbal product which is sold as supplement increases blood flow and may be helpful.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication
Medical Topics ,  

Recent questions on  High cholesterol

doctor1 MD

Six month ago I had a full blood work done to check on my hormonal balance. I am 49, every thing came back normal except for high estrogen levels....

doctor1 MD

Hello, I’m 25 and in the process of losing weight. I’m currently being treated for hypertension and high cholesterol. I was overweight before at...

doctor1 MD

I consulted a cardiologist for persistent high cholesterol problem and sometimes for vertigo. I have been prescribed Vertin 8 mg thrice daily for 2...

doctor1 MD

I am a 71 year old energetic 5 days a week college teacher that has problems staying asleep. I take 2 x 150mg.Pradaxa and 120mg. diltiazem for...

doctor1 MD

I woke up this morning g with swollen lips and itchy bumps on my upper arms YYYY@YYYY

doctor1 MD

are you able to help me with my medicine for High Blood Pressure?

doctor1 MD

Hello, I am a 64 year old healthy male. For more then 25 years I have been taking statins for high cholesterol , lipitor and others however now I...